Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 33, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Oct 21, 2019, 2:30 PM MDT for 4 counties in Wyoming. It took effect at Oct 22, 2019, 3:00 AM MDT. It was in force for 26 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 21, 2019, 2:30 PM MDT (20:30 UTC)
- In effect from
- Oct 22, 2019, 3:00 AM MDT
- Expired
- Oct 23, 2019, 5:14 AM MDT
- In force
- 26 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 6:45 AM MDT | NON-TSTM WND GST 60 | 3 Ne Pumpkin Vine, WY | MESONET STATION UR351 3.1 NE PUMPKIN VINE (UPR). |
| Oct 22, 6:55 AM MDT | NON-TSTM WND GST 63 | 3 Ne Pumpkin Vine, WY | MESONET STATION UR351 3.1 NE PUMPKIN VINE (UPR). |
| Oct 22, 8:32 AM MDT | NON-TSTM WND GST 59 | 7 Ese Arlington, WY | WY24, I-80, COOPER COVE. |
| Oct 22, 8:44 AM MDT | NON-TSTM WND GST 59 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Oct 22, 9:45 AM MDT | NON-TSTM WND GST 69 | 3 Ne Pumpkin Vine, WY | UR351, DALEWS. |
| Oct 22, 10:00 AM MDT | NON-TSTM WND GST 58 | 11 Wsw Warren Af Base, WY | UP226, EMKAYW. |
| Oct 22, 10:30 AM MDT | NON-TSTM WND GST 61 | 11 Wsw Warren Af Base, WY | UP226, EMKAYW. |
| Oct 22, 10:36 AM MDT | NON-TSTM WND GST 59 | 11 Se Arlington, WY | WY25, I-80 STROUSS HILL. |
| Oct 22, 10:40 AM MDT | NON-TSTM WND GST 59 | 11 Se Arlington, WY | MESONET STATION WY25 10.7 SE ARLINGTON (WYDOT). |
| Oct 22, 10:40 AM MDT | NON-TSTM WND GST 60 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Oct 22, 10:44 AM MDT | NON-TSTM WND GST 59 | 11 Se Arlington, WY | MESONET STATION WY25 10.7 SE ARLINGTON (WYDOT). |
| Oct 22, 10:44 AM MDT | NON-TSTM WND GST 60 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Oct 22, 11:00 AM MDT | NON-TSTM WND GST 61 | 11 Wsw Warren Af Base, WY | MESONET STATION UP226 10.5 NW NATURAL FORT (UPR). |
| Oct 22, 11:04 AM MDT | NON-TSTM WND GST 59 | 11 Se Arlington, WY | MESONET STATION WY25 10.7 SE ARLINGTON (WYDOT). |
| Oct 22, 12:00 PM MDT | NON-TSTM WND GST 63 | 11 Wsw Warren Af Base, WY | UP226, EMKAYW. |
| Oct 22, 12:00 PM MDT | NON-TSTM WND GST 65 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Oct 22, 12:14 PM MDT | NON-TSTM WND GST 57 | 9 S Wheatland, WY | |
| Oct 22, 5:00 PM MDT | NON-TSTM WND GST 61 | 15 Nne Centennial, WY | WYDOT SENSOR AT STROUSS HILL ALONG INTERSTATE 80. |
| Oct 22, 5:15 PM MDT | NON-TSTM WND GST 62 | 7 Ese Arlington, WY | WYDOT SENSOR AT COOPER COVE BY ARLINGTON. SUSTAINED WINDS CURRENTLY 40 TO 45 MPH. |
| Oct 23, 12:24 AM MDT | NON-TSTM WND GST 59 | 1 Sse Bordeaux, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1997 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905 WWUS75 KCYS 212030 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 230 PM MDT Mon Oct 21 2019 ...STRONG WINDS RETURN TO THE WIND PRONE AREAS OF SOUTHEAST WYOMING TUESDAY... WYZ110-220430- /O.UPG.KCYS.HW.A.0025.191022T0900Z-191023T1200Z/ /O.NEW.KCYS.HW.W.0033.191022T0900Z-191023T1200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 230 PM MDT Mon Oct 21 2019 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TUESDAY TO 6 AM MDT WEDNESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 3 AM Tuesday to 6 AM MDT Wednesday. The High Wind Watch is no longer in effect. * TIMING...3 AM Tuesday through 6 AM Wednesday * WINDS...Westerly winds of 35 to 45 mph with gusts over 60 mph. * IMPACTS...Mainly to transportation. There is an increased risk of blow overs to light weight and high profile vehicles, including camping trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-116-117-220430- /O.UPG.KCYS.HW.A.0025.191022T1200Z-191023T1200Z/ /O.NEW.KCYS.HW.W.0033.191022T1200Z-191023T1200Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 230 PM MDT Mon Oct 21 2019 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 AM MDT WEDNESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 6 AM Tuesday to 6 AM MDT Wednesday. The High Wind Watch is no longer in effect. * TIMING...6 AM Tuesday through 6 AM Wednesday * WINDS...West winds of 35 to 45 mph sustained with gusts over 60 mph. * IMPACTS...Mainly to transportation. There is an increased risk of blow overs to light weight and high profile vehicles, including camping trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
4 follow-up statements
845 WWUS75 KCYS 212352 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 552 PM MDT Mon Oct 21 2019 ...STRONG WINDS RETURN TO THE WIND PRONE AREAS OF SOUTHEAST WYOMING TUESDAY... WYZ110-221130- /O.CON.KCYS.HW.W.0033.191022T0900Z-191023T1200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 552 PM MDT Mon Oct 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TUESDAY TO 6 AM MDT WEDNESDAY... * TIMING...3 AM Tuesday through 6 AM Wednesday * WINDS...Westerly winds of 35 to 45 mph with gusts over 60 mph. * IMPACTS...Mainly to transportation. There is an increased risk of blow overs to light weight and high profile vehicles, including camping trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-116-117-221130- /O.CON.KCYS.HW.W.0033.191022T1200Z-191023T1200Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 552 PM MDT Mon Oct 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 AM MDT WEDNESDAY... * TIMING...6 AM Tuesday through 6 AM Wednesday * WINDS...West winds of 35 to 45 mph sustained with gusts over 60 mph. * IMPACTS...Mainly to transportation. There is an increased risk of blow overs to light weight and high profile vehicles, including camping trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
208 WWUS75 KCYS 220858 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 258 AM MDT Tue Oct 22 2019 ...STRONG WINDS RETURN TO THE WIND PRONE AREAS OF SOUTHEAST WYOMING TODAY... WYZ110-230000- /O.CON.KCYS.HW.W.0033.191022T0900Z-191023T1200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 258 AM MDT Tue Oct 22 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * TIMING...Through 6 AM Wednesday * WINDS...West winds of 35 to 45 mph with gusts over 60 mph. * IMPACTS...Mainly to transportation. There is an increased risk of blow overs to light weight and high profile vehicles, including camping trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-116-117-230000- /O.CON.KCYS.HW.W.0033.191022T1200Z-191023T1200Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 258 AM MDT Tue Oct 22 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM MDT WEDNESDAY... * TIMING...6 AM Today through 6 AM Wednesday * WINDS...West winds of 35 to 45 mph sustained with gusts over 60 mph. * IMPACTS...Mainly to transportation. There is an increased risk of blow overs to light weight and high profile vehicles, including camping trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Rubin
312 WWUS75 KCYS 222035 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 235 PM MDT Tue Oct 22 2019 ...STRONG WINDS PERSISTING IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING THROUGH TONIGHT... WYZ106-110-116-117-231200- /O.CON.KCYS.HW.W.0033.000000T0000Z-191023T1200Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 235 PM MDT Tue Oct 22 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * TIMING...Until 6 AM Wednesday * WINDS...West winds of 35 to 45 mph sustained with gusts over 60 mph. * IMPACTS...Mainly to transportation. There is an increased risk of blow overs to light weight and high profile vehicles, including camping trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
471 WWUS75 KCYS 231114 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 514 AM MDT Wed Oct 23 2019 ...High Wind Warning Cancelled... WYZ106-110-116-117-231215- /O.CAN.KCYS.HW.W.0033.000000T0000Z-191023T1200Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 514 AM MDT Wed Oct 23 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning. Winds have decreased, thus the high wind warning has been cancelled. $$ Rubin
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 21, 2:30 PM MDT, 0 minutes earlier.
Area forecast discussion, Oct 21, 2:30 PM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
230 PM MDT Mon Oct 21 2019
.SHORT TERM...(This evening through Wednesday night)
Issued at 230 PM MDT Mon Oct 21 2019
Main concerns will be with some strong winds Tuesday and Tuesday
night then with precipitation Weds.
The CWA will remain under a generally northwesterly upper flow
through the period. Weak impulses in this flow will pass by and
keep some snow showers going over the higher mtns though some lull
in the snow expected later tonight and Tuesday. A building sfc
high over nw Colorado will increase the gradient over se Wy
tonight with 7H winds increasing to around 50 kts over and near
southern Albany county by morning, peaking them over 60 kts
Tuesday evening. Decent downward omega progged in the wind-favored
areas so have upgraded the wind watch to a warning. may have a
bit of difficulty hitting over the Laramie Range tomorrow but it
will be close. Winds easing by Weds morning. Otherwise warmer
across the area Tuesday and not too cold Tuesday night.
Next cold front passes across Tuesday night as a shortwave rotates
out of southern Canada and moves across the region Weds. Should
see at least sctd rain and snow showers move across the area Weds
with activity ending Weds evening.
.LONG TERM...(Thursday through Monday)
Issued at 230 PM MDT Mon Oct 21 2019
Quiet weather Thursday through Saturday with upper ridging moving
across the region. Significant upper trough then digs over the
western CONUS Sunday and Monday with the next push of colder air
moving into the CWA by late Sunday. Should see rain and snow
increase over the cWA by late Sunday and continue into Monday with
much cooler conditions.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1141 AM MDT Mon Oct 21 2019
Generally, VFR expected into the overnight period with some mid-
deck ceilings expected for most areas. Strong gusty winds from the
west and northwest will continue through today, easing a bit
tonight. Laramie still expected to have strong winds slightly
decoupled but enough just off the surface to put in some LLWS
toward morning. Visible satellite showing a few convective bands
across Carbon county, but not expecting any snow showers to affect
Rawlins.
&&
.FIRE WEATHER...
Issued at 230 PM MDT Mon Oct 21 2019
Fire weather concerns expected to remain pretty low over the area
the rest of the week with cool temperatures through Thursday
before warming on Friday. This will keep lowest RHs well above
critical levels. There will be some gusty to strong winds Tuesday
into Wednesday with the strongest winds around the mtns of
southeast Wyoming. Some rain and snow will then move across the
area Weds into Weds night behind a cold front.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning from 3 AM Tuesday to 6 AM MDT Wednesday for
WYZ110.
High Wind Warning from 6 AM Tuesday to 6 AM MDT Wednesday for
WYZ106-116-117.
NE...None.
&&
SHORT TERM...RE
LONG TERM...RE
AVIATION...JG
FIRE WEATHER...REHazardous weather outlook, Oct 21, 3:21 AM MDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 321 AM MDT Mon Oct 21 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111-113-115- 118-119-220930- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County- Goshen County-Central Carbon County-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley- Central Laramie County-East Laramie County- 321 AM MDT Mon Oct 21 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ112-114-220930- Sierra Madre Range-Snowy Range- 321 AM MDT Mon Oct 21 2019 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT A Winter Storm Warning is in effect this morning. Expect periods of snow and blowing snow with total snow accumulations of 12 to 18 inches. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ106-110-116-117-220930- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- 321 AM MDT Mon Oct 21 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A High Wind Watch is in effect for the North Snowy Range Foothills after 3 AM tonight. West winds of 35 to 45 mph with gusts to 65 mph will be possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A High Wind Watch is in effect for all locations Tuesday and Tuesday night. West winds of 35 to 45 mph with gusts to 65 mph will be possible. .Spotter information statement... Spotter activation will not be needed. Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 1:33 AM MDT | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 13 hr |
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.